Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 553, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 4, 2015, 2:59 PM CDT for Blaine County, Dewey County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 4, 2015, 3:29 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blaine County, OK, Dewey County, OK
The radar
The Vance AFB radar (KVNX), 104 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:38 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 4, 2:38 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 238 PM CDT SAT JUL 4 2015 .DISCUSSION... A FEW ISOLATED STORMS HAVE DEVELOPED EARLY THIS AFTERNOON FROM NW TO SE PARTS OF THE FA. ISOLATED TO WIDELY SCATTERED SHOWERS/STORMS WILL REMAIN POSSIBLE INTO THIS EVENING WITH A FEW STRONG TO MARGINALLY SEVERE STORMS POSSIBLE. ISOLATED STORMS WILL REMAIN POSSIBLE OVERNIGHT INTO SUNDAY MORNING BUT THE AREA WHERE THIS MOST LIKELY WILL HAPPEN IS EXPECTED TO GRADUALLY SHIFT NE ACROSS THE FA. THE POTENTIAL FOR ANY SEVERE STORMS WILL DECREASE AFTER SUNSET. MOST OF THE AREA WILL REMAIN DRY SUNDAY... EXCEPT FOR MAYBE AN OUTSIDE CHANCE OF AN ISOLATED STORM DUE TO SFC HEATING AND THE MOIST AIRMASS OVER THE AREA. RAIN CHANCES WILL RETURN MONDAY AND CONTINUE THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THE GREATEST CHANCE AND MOST LIKELY TIME FOR WIDESPREAD RAIN WILL BE MONDAY AFTN INTO TUESDAY AS A COLD FRONT GRADUALLY MOVES ACROSS PARTS OF THE FA. HEAVY RAIN WILL BE LIKELY IN SOME AREAS WHICH COULD LEAD TO FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED IN PARTS OF THE FA BUT MODELS DISAGREE RIGHT NOW WHERE THE AXIS OF HEAVIEST RAIN WILL FALL. HOWEVER... THE MODELS DO AGREE THAT SOME AREAS COULD RECEIVE UP TO OR OVER 4 INCHES OF RAIN. MODELS EVENTUALLY SHOW THE FRONT STALLING OUT OVER PARTS OF THE FA SO RAIN CHANCES WILL CONTINUE INTO WEDNESDAY WITH THE BOUNDARY LINGERING IN THE AREA. MODELS THEN SHOW A SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS WHICH WILL CAUSE RAIN CHANCES TO CONTINUE INTO THURSDAY BUT SHIFT TOWARDS NORTHERN PARTS OF THE FA. MODELS THEN BEGIN TO DIVERGE AS TO THE STRENGTH OF THE UPPER HIGH THAT BUILDS INTO PARTS OF THE SOUTHERN PLAINS WITH ECMWF STRONGER THAN THE GFS. IF GFS IS RIGHT... RAIN CHANCES MAY NOT COMPLETELY END LATE NEXT WEEK INTO THE WEEKEND AT LEAST ACROSS NORTHERN OK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 91 73 90 / 20 10 10 20 HOBART OK 73 94 74 92 / 10 10 10 30 WICHITA FALLS TX 74 94 75 94 / 10 10 10 10 GAGE OK 71 94 74 90 / 20 10 10 80 PONCA CITY OK 73 94 75 91 / 30 40 10 50 DURANT OK 73 90 74 91 / 20 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/25
Hazardous weather outlook, Jul 4, 11:55 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT SAT JUL 4 2015 OKZ004>048-050>052-TXZ083>090-051015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... A FEW SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING...ESPECIALLY FROM NORTHWEST OKLAHOMA INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING... STRONG WIND GUSTS OVER 60 MPH... SMALL HAIL... VERY HEAVY RAIN WITH MINOR FLOODING... THUNDERSTORM COVERAGE WILL LIKELY DECREASE BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY THROUGH THURSDAY. THE BEST CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE MONDAY AND TUESDAY...AS A COLD FRONT MOVES SLOWLY ACROSS OKLAHOMA. THE STRONGEST STORMS MONDAY AND TUESDAY WILL BE CAPABLE OF PRODUCING STRONG WINDS AND LOCALLY HEAVY RAINFALL. SOME FLOODING MAY OCCUR...ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 4, 2:26 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
226 PM CDT SAT JUL 4 2015
OKZ015>017-042000-
CUSTER OK-BLAINE OK-DEWEY OK-
226 PM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER...
SOUTHWESTERN BLAINE AND SOUTHEASTERN DEWEY COUNTIES UNTIL 300 PM
CDT...
AT 224 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR THOMAS...
MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...THOMAS...OAKWOOD AND FAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3577 9890 3597 9878 3586 9844 3562 9848
3554 9870
TIME...MOT...LOC 1924Z 306DEG 16KT 3580 9876
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:10 PM CDT | Special Weather Statement | OUN | Kiowa | 35 min |
| Jul 3, 7:36 PM CDT | Special Weather Statement | OUN | Atoka | 24 min |
| Jul 3, 7:41 PM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| Jul 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 47 min |
| Jul 3, 8:00 PM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Jul 3, 8:34 PM CDT | Special Weather Statement | OUN | Stephens | 26 min |
| Jul 3, 9:56 PM CDT | Special Weather Statement | OUN | Hughes | 34 min |
| Jul 3, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 31 min |
| Jul 4, 3:53 AM CDT | Special Weather Statement | OUN | Garvin | 37 min |
| Jul 4, 5:26 AM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 4, 2:26 PM CDT | Special Weather Statement | OUN | Blaine | 34 min |
| Jul 4, 3:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 4, 3:47 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Jul 4, 4:01 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jul 4, 4:11 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Jul 4, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 33 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 43 min |
| Jul 4, 4:36 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Jul 4, 4:54 PM CDT | Special Weather Statement | OUN | Canadian | 36 min |
| Jul 4, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 30 min |
| Jul 4, 5:28 PM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| Jul 4, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 25 min |
| Jul 4, 5:59 PM CDT | Special Weather Statement | OUN | Cotton, Tillman | 31 min |
| Jul 4, 6:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Jul 4, 6:17 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Jul 4, 6:30 PM CDT | Special Weather Statement | OUN | Cotton | 30 min |
| Jul 4, 6:41 PM CDT | Special Weather Statement | OUN | Cleveland | 49 min |
| Jul 4, 6:51 PM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| Jul 4, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| Jul 3, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Wilbarger | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.